MAUDE Adverse Event Report: LIFE SPINE INC. SOLSTICE; ROD CUTTER

LIFE SPINE INC. SOLSTICE; ROD CUTTER
Model Number 117-778
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the reported event, it is likely that the cause of the failure mode was material fatigue and wear, leading to the progressive degradation of the devices distal blade.The instrument has been subjected to repeated high loading during use since its release which has likely contributed to cumulative stress at the distal tip of the instrument, eventually resulting in the observed fracture.The device also features rust propagation indicating the instrument was likely left wet following sterilization for an extended duration which likely contributed to the compromise of the distal tip.Complainant reported no patient impact, however, it is reasonable to assume medical or surgical intervention was required to remove the fractured components from the body cavity.Therefore, this mdr is being submitted out of an abundance of caution.
 
Event or Problem Description
It was stated that, "they were cutting a rod in situ, and a sliver of the cutting edge came apart.".

Brand Name
SOLSTICE
Common Device Name
ROD CUTTER
Manufacturer (Section D)
LIFE SPINE INC.
13951 quality drive
huntley IL 60142
Manufacturer Contact
bridget kinard
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key22378443
Report Number3004499989-2025-00016
Device Sequence Number15791426
Product Code KWP
UDI-Device Identifier00190837039103
UDI-Public(01)00190837039103(10)CNW20051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number117-778
Device Lot NumberCNW20051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale